Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 347, NWS Mobile, AL

November 1, 1995Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 1, 1995, 5:32 PM CST for Santa Rosa County, Florida. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Nov 1, 1995, 5:32 PM CST (23:32 UTC)
Expired
Nov 1, 1995, 6:30 PM CST
In force
58 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 012333 RRA
SVRMOB
FLC113-020030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CST WED NOV 1 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
   ...SANTA ROSA COUNTY
 
 
AT 530 PM CST A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHWEST OF MILTON
AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THIS STORM WILL MOVE
NORTH OF MILTON AND SOUTH OF ALLENTOWN DURING THE NEXT HOUR.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROXTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 2:06 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 1, 2:06 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST WED NOV 1 1995

LOOKS LIKE A WET FORECAST FOR THE NEXT TWO DAYS.  BOTH NGM AND ETA IN
GENERAL AGREEMENT.  FRONT SLOWLY MOVES TOWARD FA AND SHOULD PUSH
THROUGH DURING THE DAY FRIDAY.  SERIES OF IMPULSES CONTINUE TO MOVE
THROUGH FA THROUGH FRIDAY.  WITH ABUNDANT MOISTURE PRESENT, CHANCE OF
PRECIPITATION FOR THE NEXT TWO DAYS LOOKS GOOD.  AIRMASS REMAINS
UNSTABLE ACROSS FA AND SOME STORMS MAY APPROACH SEVERE LIMITS LATE
TONIGHT THROUGH THURSDAY NIGHT, ESPECIALLY ACROSS NORTH SECTIONS OF
FA.  SATELLITE SHOWS THUNDERSTORMS RAPIDLY DEVELOPING (AS SEEN ON
RADAR) JUST OFFSHORE OF MOBILE BAY.  THESE STORMS WILL CONTINUE INTO
THE EVENING HOURS AS PVA MOVES ACROSS THE AREA.

WARM FRONT CONTINUES ACROSS THE MOBILE AREA.  THE FRONT SHOULD MOVE
SLOWLY NORTH.  THIS WILL ALLOW TEMPERATURES ACROSS THE FA TO REMAIN
STABLE THROUGH THE OVERNIGHT.  WILL USE FWC NUMBERS FOR TEMPERATzURES
AND UP THEIR NUMBERS FOR POPS.
1) 68/81/68/80 59  6554   2)68/80/68/80 60  7554

GB

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.